Thunderstorm Wind, Jefferson
- When
- July 1, 4:30 PM MST to 4:40 PM MST
- Where
- Jefferson County, Hamer
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.917, -112.200
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 1, 2:15 PM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 PM MDT THU JUL 1 2004 .DISCUSSION... UPPER LEVEL LOW PRESSURE DISTURBANCE EVIDENT IN WATER VAPOR IMAGERY THAT WAS NOT WELL PICKED UP ON BY MODELS...ESPECIALLY THE GFS IS MOVING THROUGH THE CENTRAL MOUNTAINS EARLY THIS AFTERNOON. GIVEN SATELLITE MOVEMENT THIS FEATURE AND ASSOCIATED THUNDERSTORMS SHOULD MOVE NORTH OF FORECAST AREA IN ANOTHER COUPLE HOURS. A SECOND AREA OF DEVELOPMENT IS IN CASSIA COUNTY. THIS AREA SHOULD BE INFLUENCED BY SHORT WAVE MOVING NORTH THROUGH NEVADA WITH AN H3 40 TO 50KT JET MAX. ELKO AND SALT LAKE UPPER AIR SOUNDINGS AS WELL AS SATELLITE DERIVED WINDS THIS MORNING LOOKED STRONGER THAN BOTH THE GFS AND MESOETA WERE INDICATING. EXPECT THESE THUNDERSTORMS WILL DEVELOP MORE THIS AFTERNOON AND EARLY EVENING AS THEY MOVE NORTHWARD INTO THE UPPER SNAKE RIVER VALLEY. GFS HAS SHOWN SOME CONSISTENCY OVER THE PAST THREE MODEL RUNS. WESTERLY WINDS ALOFT BEGIN TO INFLUENCE FORECAST AREA ON FRIDAY BY PUSHING MOISTURE FROM THE CENTRAL MOUNTAINS MORE TO THE EAST OVER THE EASTERN HIGHLANDS. FOCUS OF AFTERNOON THUNDERSTORMS SHOULD BE SHIFTED EAST AS WELL. TREND CONTINUES SATURDAY WITH MORE DRYING HOWEVER...GFS INDICATES SURFACE WAVE DEVELOPING IN CENTRAL MONTANA WITH HINT OF A TROUGH EXTENDING BACK TOWARDS THE STANLEY AREA. THEREFORE SHOWERS AND AFTERNOON THUNDERSTORMS SHOULD FOCUS ACROSS NORTHERN MOUNTAIN AREAS AND SUPPORTED BY PRESENCE OF 90KT JET CENTERED OVER SOUTHERN BRITISH COLUMBIA. SHORT WAVE ON NOSES OF JET SLIDES ALONG THE DIVIDE SUNDAY AND APPEARS DRIER THAN PREVIOUS MODEL RUNS. FLAT RIDGING FOLLOWS MONDAY AND TUESDAY. PRESENT GFS IS RATHER DRY AND WITH MORE AMPLITUDE THAN ECM. UKMET SEEMS OUT OF PHASE HAVING SHORT WAVE RIDGE NEAR 130W. LACK OF MODEL AGREEMENT MID WEEK DOES NOT GIVE HIGH CONFIDENCE IN VIGOROUS SHORT WAVE TROUGH INDICATED BY GFSX TO HIT NORTHERN IDAHO ON WEDNESDAY. FOR NOW HAVE PLAYED MONDAY AND TUESDAY MUCH DRIER BUT WILL APPROACH WEDNESDAY WITH INCREASING POPS AND MARGIN FOR ERROR. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && RS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUL 01 2004 IDZ017>023-031-032-021200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT THU JUL 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE CENTRAL MOUNTAINS THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAJOR THREAT DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS ACROSS THIS AREA. FURTHER SOUTH...ACROSS THE SNAKE RIVER VALLEY AND EASTERN AND SOUTHERN HIGHLANDS...THUNDERSTORMS WILL BE ISOLATED THIS AFTERNOON AND EVENING. THE AIRMASS IS FORECAST TO BE DRIER NEAR THE UTAH BORDER SO THE MAJOR THREAT WILL BE LOCALLY STRONG GUSTY WINDS. WIND GUSTS TO TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE AREA THROUGH SATURDAY...DEVELOPING PRIMARILY IN THE HIGHER TERRAIN. CLOUD TO GROUND LIGHTNING...ISOLATED HAIL...AND SPOTTY HEAVY RAINS WILL BE THE MAIN THREAT. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
521 PM MDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD 30 N MACKAY 44.35N 113.61W
07/01/2004 CUSTER ID PARK/FOREST SRVC
APPROX 15 NE OF BORA PEAK.
&&
PJAThe Pocatello radar (KSFX), 98 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414420.